A Caltech Library Service

On de-coupling of Shvab-Zel'dovich variables in the presence of diffusion

Lam, S. H. and Bellan, J. (2003) On de-coupling of Shvab-Zel'dovich variables in the presence of diffusion. Combustion and Flame, 132 (4). pp. 691-696. ISSN 0010-2180. doi:10.1016/S0010-2180(02)00519-9.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


In multi-component reacting flows, it is well-known that significant simplifications are available when the “all-Lewis-numbers-are-unity” assumption can be justified. Under this assumption, certain linear combinations of the dependent variables, commonly known as the Shvab-Zel’dovich (SZ) variables, are “decoupled” from the chemistry terms. A derivation is presented here showing that the same simplifications can be achieved under less-restrictive conditions. The means to check whether these conditions are satisfied is provided.

Item Type:Article
Related URLs:
URLURL TypeDescription
Bellan, J.0000-0001-9218-7017
Additional Information:© 2003 The Combustion Institute. Published by Elsevier Inc. Received 15 January 2002, Revised 18 September 2002, Accepted 9 October 2002, Available online 1 April 2003. This work was partially conducted at the Jet Propulsion Laboratory, California Institute of Technology, where one of the authors (J.B.) was sponsored by the National Aeronautics and Space Administration (NASA) Marshall Space Flight Center with Dr. John Hutt as contract monitor, the Air Force Office of Scientific Research under the direction of Dr. Julian Tishkoff, and the Army Research Office under the direction of Dr. David Mann, under an inter-agency agreement with NASA.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)UNSPECIFIED
Army Research Office (ARO)UNSPECIFIED
Subject Keywords:Shvab-Zeldovich variables; Lewis numbers
Issue or Number:4
Record Number:CaltechAUTHORS:20171019-104249859
Persistent URL:
Official Citation:S.H. Lam, J. Bellan, On de-coupling of Shvab-Zel’dovich variables in the presence of diffusion, In Combustion and Flame, Volume 132, Issue 4, 2003, Pages 691-696, ISSN 0010-2180, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:82491
Deposited By: Tony Diaz
Deposited On:19 Oct 2017 17:52
Last Modified:15 Nov 2021 19:50

Repository Staff Only: item control page